MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.0MM X 14MM LCK SCR T6 S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.0MM X 14MM LCK SCR T6 S-T; PLATE, FIXATION, BONE
Model Number 72412014
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported, that during surgery.One (1) evos 2.0mm x 14mm, lck scr t6 s-t was noticed broken while surgeon was putting them into plate.Surgery was resumed, without any delay, with s+n back-up devices.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.A visual inspection of the returned devices reveal pieces of the threads are broken off.The broken pieces were not returned.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.Based on the conclusions of the product history review, complaint history review and the device evaluation, further product evaluation is not required because there is no evidence that a manufacturing deficiency occurred.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management and information for use files revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.According to the material specification, the quality and manufacture of special quality stainless steel bar, strip, and coil stock shall be controlled.Factors that could contribute to the reported event include surgical technique or excessive forces applied.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 2.0MM X 14MM LCK SCR T6 S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16924729
Report Number1020279-2023-01027
Device Sequence Number6921258
Product Code HRS
UDI-Device Identifier00885556426449
UDI-Public00885556426449
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K210837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72412014
Device Catalogue Number72412014
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown